UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 96

of 'Bleomycin-induced lung injury'

96
TI
Acute chest pain syndrome during bleomycin infusions.
AU
White DA, Schwartzberg LS, Kris MG, Bosl GJ
SO
Cancer. 1987;59(9):1582.
 
The authors describe 12 episodes of severe chest pain suggesting acute cardiac or pulmonary events which occurred during infusions of bleomycin. The incidence of the syndrome was low, occurring in 2.8% of those receiving the drug. Typically, the chest pain was sudden in onset and described either as substernal pressure or pleuritic in character. Few associated symptoms were noted. Evaluations for the etiology of the pain were unrevealing except for electrocardiographic changes suggestive of pericarditis in two cases and radiographic evidence of a small pleural effusion in one. The syndrome was self-limited or relieved with analgesics. There were no long-term cardiac or pulmonary sequelae. Discontinuation of bleomycin was not necessary although improvement was seen when the infusions were stopped. Further courses of bleomycin did not lead to recurrent episodes in most patients and are not contraindicated. Chest pain during continuous bleomycin infusion should suggest the possibility of a drug effect.
AD
PMID